RIDDLES JUNIOR COUGH SYRUP

Each 5ml contains: 
Guaphenesin B.P  50 mg 
Diphenhydramine B.P  3 mg
Menthol B.P  0.5 mg
Read this leaflet carefully before you take the medicine
• Keep this leaflet. You many need to read it again.
• If you have further questions, please ask your Pharmacist or Doctor.
• This medicine has been prescribed for you. Do not pass it on to others. It may harm them, even if their symptoms are the same as yours.

In this leaflet:

1. What Riddles Junior Cough Syrup is and what it is used for:
2. Precautions and warning before you take Riddles Junior Cough Syrup  
3. How to take Riddles Junior Cough Syrup 
4. Possible side effects.
5. Symptoms and treatment of over dosage
6. How to store Riddles Junior Cough Syrup   
7. Further information

1. WHAT RIDDLES JUNIOR COUGH SYRUP IS AND WHAT IT IS USED FOR  
Riddles Junior cough syrup is a proprietary medicine containing guaphenesin, diphenhydramine and menthol as the active drugs. Guaphenesin is an whose action increases respiratory tract fluid by reducing adhesiveness and surface tension, thereby decreasing viscosity of the secretions and facilitating their removal. Diphenhydramine is an antihistamine or anti allergy agent (H1 receptor antagonist) whose direct effect on the brain’s cough center results in its antitussive action. Menthol’s cooling and counter irritant properties help suppress the cough reflex.

2. PRECAUTIONS AND WARNING BEFORE YOU TAKE RIDDLES JUNIOR COUGH SYRUP 
Take special care or caution with Riddles Cough Junior syrup if:   

• You have a history of chronic alcohol abuse or are a geriatric patient. Riddles Junior cough syrup should also be used with extreme caution in patients with hepatic or CV disease, renal function impairment, angle closure glaucoma, increased intraocular pressure, hyperthyroidism, stenosing peptic ulcer, asthma or COPD.  

Contraindication:
• Do not take Riddles Junior cough syrup if you are allergic or hypersensitive to guaphenesin, diphenhydramine, menthol or any of the ingredients of Riddles Junior cough syrup.
• You have acute asthmatic attacks

Pregnancy and lactation
• Do not give Riddles Junior cough syrup to pregnant or breast feeding mothers, neonates or premature neonates.

Taking other Medicines:
Please inform your Pharmacist or Doctor if you are taking or about to take any other medicine, including those obtained without a prescription.

Driving and using Machines:
Riddles junior cough syrup may cause drowsiness and sedation, hence work that require alertness should be avoided.  

3. HOW TO TAKE RIDDLES JUNIOR COUGH SYRUP
• Riddles junior cough syrup should be taken exactly as your Doctor or Pharmacist directs you.
• Doses should preferably be taken before meals, and on an empty stomach.

Dosage:
Children ages5 and older: 5ml - 10ml three to four times daily. Or as directed by the physician.

4. POSSIBLE SIDE EFFECTS
Like all medicines, Riddles Junior cough syrup can cause side effects, although not everybody gets them. Side effects like vomiting, diarrhea, constipation, epigastric distress, rash, urticaria, hemolytic anemia, blood dyscrasias, drowsiness, seizures, anorexia, palpitations, fatigue have been rarely reported. Side effects are usually dose related. Sucrose present in Riddles Junior cough syrup can cause dental carries, hence good oral hygiene should be observed. 

5. SYMPTOMS AND TREATMENT OF OVER DOSAGE
Drowsiness is the usual symptom of overdose. Seizures, coma, and respiratory depression may occur with profound overdose. Anticholinergic symptoms, such as dry mouth, flushed skin, fixed and dilated pupils, and GI symptoms are common, especially in children. 

Treat overdose by inducing emesis with ipecac syrup followed by activated charcoal. Use gastric lavage if patient is unconscious or ipecac fails.

6. HOW TO STORE RIDDLES JUNIOR COUGH SYRUP
Keep bottle out of reach or sight of children and in the original package. Store product below 300C, away from light. Always check the expiry date on the label and do not use product if the expiry date has passed.  

7. FURTHER INFORMATION
In addition to Guaphenesin, Diphenhydramine and Menthol, other ingredients present in Riddles Junior Syrup are: Sucrose, sodium saccharin, citric acid, sodium carboxymethyl cellulose, propylene glycol, methyl paraben, propyl paraben, erythrosine red, strawberry, ethanol and water.  

Date of publication / review: Effective January, 2015, this publication is subject to review every two years and upon receipt of new product information.